Alert archive / Florida / Areal Flood Warnings in 2013

Areal Flood Warning 19, NWS Mobile, AL

July 5, 2013Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood warning at Jul 5, 2013, 11:45 PM CDT for Santa Rosa County, Florida. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2013, 11:45 PM CDT (04:45 UTC)
Expired
Jul 6, 2013, 11:45 PM CDT
In force
24 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 106 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jul 5, 5:28 PM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, Jul 5, 5:28 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT FRI JUL 5 2013

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...HEAVY RAIN THREAT WILL
CONTINUE TONIGHT THROUGH AT LEAST SATURDAY AS DEEP LAYER MOISTURE
(PRECIPITABLE WATERS WELL OVER 2 INCHES) REMAINS IN PLACE OVER THE
CENTRAL GULF COAST...ALONG WITH THE AREA BEING ON THE FAVORED EAST
SIDE OF A LONG WAVE UPPER TROF OVER THE MISSISSIPPI VALLEY TO
PROVIDE DEEP LAYER LIFT. AT THE SURFACE...A WEAKLY DEFINED PRESSURE
TROF WAS DRAPED NORTH TO SOUTH OVER THE LOWER MISSISSIPPI DELTA AND
ALSO PROVIDES A SOURCE REGION FOR LIFT. /10

RADAR STORM TOTAL PRECIPITATION ESTIMATES SHOW AN AREA OVER INTERIOR
SOUTHEAST MISSISSIPPI FROM NORTHWEST GREENE COUNTY ACROSS THE
SOUTHERN HALF OF WAYNE COUNTY RECEIVING BETWEEN 8...UP TO AROUND 13
INCHES OF RAIN. SINCE ANTECEDENT SOIL MOISTURE IS ELEVATED
FORECASTERS ANTICIPATE FLASH FLOOD GUIDANCE TO BE PROGRESSIVELY
LOWER. BECAUSE OF THIS AND ADDITIONAL HEAVY RAIN EXPECTED TO SPREAD
NORTHWARD...ADDITIONAL HEAVY RAINS WILL LEAD TO RUNOFF AND INCREASE
THE LIKELIHOOD OF FLOODING. ANOTHER AREA OF PRIME CONCERN IS THE
NORTHWEST FLORIDA PANHANDLE WHERE DOPPLER WEATHER RADAR HIGH
RESOLUTION DUAL POL STORM TOTAL RAINFALL PRODUCTS SINCE TUESDAY SHOW
POCKETS OF 6 TO 12 INCH RAINS SOUTH OF I-10.

WE ARE STILL LOOKING AT GENERALLY 3 TO 5 INCHES OF ADDITIONAL
RAINFALL (WITH LOCALLY HIGHER AMOUNTS) ALONG AND WEST OF I-65
THROUGH SATURDAY NIGHT...AND 3 TO 6 INCHES EAST OF I-65 WITH THE
HIGHER TOTALS EXPECTED OVER THE FLORIDA PANHANDLE. THE DEEP MOISTURE
CONTENT AIR...INSTABILITY FROM 800 TO 1200 J/KG...AND LIFTED INDICES
AROUND -4...WILL TEND TO MAKE STORMS EFFICIENT RAINMAKERS. AS HAS
BEEN THE CASE OVER THE PAST COUPLE OF DAYS...ISOLATED AREAS COULD
SEE RAINFALL AROUND 2 TIMES AS HIGH. FLASH FLOOD WATCHES REMAIN IN
EFFECT AREA WIDE THRU 7 AM SUNDAY. AS FOR TEMPS...WENT BELOW MOS
GUIDANCE FOR MAX TEMPS BOTH SATURDAY AND SUNDAY...DUE TO WIDESPREAD
CLOUD AND RAIN COVERAGE. /10

.LONG TERM (MONDAY THROUGH FRIDAY)...AN ELONGATED EAST TO WEST MID
LEVEL RIDGE SETS UP OVER THE SOUTHERN STATES NEXT WEEK WITH A
POTENTIAL BREAK IN THE RIDGE SETTING UP THE LATTER HALF OF THE WEEK.
WITH DEEP LAYER MOISTURE REMAINING ELEVATED...CHANCES OF STORMS
CONTINUE DURING THE OUTLOOK. BOTH TEMPS AND POPS RETURN TO NEAR
CLIMO. 10/77

&&

.AVIATION...BASES AND VSBYS WILL VARY IN THE NEAR TERM AS SHIELD OF
SHRA/EMBEDDED TSRA MOVE NORTHWARD OFF THE GULF. PERIODS OF HEAVY RAIN IN
TSRA WITH BREAKS IN BETWEEN. /10

&&

.MARINE...MODERATE TO STRONG ONSHORE WINDS WILL DECREASE TODAY AS
A RIDGE OF HIGH PRESSURE BUILDS WESTWARD. THIS WILL MAINTAIN A SOUTH
TO SOUTHEAST WIND FLOW THROUGH MUCH OF THE FORECAST PERIOD. WINDS
AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  83  72  88  73 /  70  80  40  50  30
PENSACOLA   75  78  75  87  73 /  80  90  50  60  30
DESTIN      77  83  78  85  79 /  80  80  50  60  30
EVERGREEN   71  79  71  87  72 /  80  90  50  60  30
WAYNESBORO  69  83  71  86  71 /  60  70  40  50  30
CAMDEN      71  82  70  87  72 /  70  80  50  60  30
CRESTVIEW   71  77  70  86  71 /  80  80  50  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

     HIGH SURF ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

FL...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

     HIGH SURF ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...NONE.

&&
Hazardous weather outlook, Jul 5, 5:51 AM CDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
551 AM CDT FRI JUL 5 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
551 AM CDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE SOUTHERLY WILL CREATE A HIGH RISK OF RIP CURRENTS ALONG
THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES.

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA TODAY. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH
COULD PRODUCE FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND POTENTIAL LOCAL
FLOODING WILL EXIST THROUGH THE WEEKEND FOR THE ENTIRE AREA.  IN
ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND STRONG GUSTY WINDS.

HIGH SURF AND A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES WILL
PERSIST THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS...ESPECIALLY FOR
FLOODING ISSUES...THAT ARISE THROUGH THE END OF THE WEEK.

GMZ630>635-650-655-670-675-061100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
551 AM CDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE MARINE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT BOATERS
THROUGH THE WEEKEND BUT STORMS WILL SLOWLY DECREASE IN INTENSITY AND
COVERAGE MONDAY THROUGH WEDNESDAY.

In the hours before

Local storm report, Jul 5, 6:38 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
638 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 ENE DESTIN            30.40N 86.46W
07/05/2013                   OKALOOSA           FL   NEWSPAPER

            FLOODING IN INDIAN BAYOU. WATER UP TO BUMPER OF CARS.
            PHOTOS RECEIVED OF RESIDENTS PADDLEBOARDING THROUGH
            STREET.

&&

MB
Local storm report, Jul 5, 7:09 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
709 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     FLASH FLOOD      5 SW EGLIN AFB          30.40N 86.60W
07/05/2013                   OKALOOSA           FL   NEWSPAPER

            RESTAURANT PARKING LOTS FLOODED NEAR SANTA ROSA BLVD AND
            AMBERJACK DR.

&&

MB
Local storm report, Jul 5, 7:16 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
716 PM CDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      4 E DESTIN              30.39N 86.42W
07/05/2013                   OKALOOSA           FL   NEWSPAPER

            INTERSECTION OF HWY 98 AND CRYSTAL BEACH DRIVE IS
            FLOODED. DISABLED VEHICLES DUE TO WATER.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:56 PM CDTRiver Flood WarningMOBCovington, Escambia27 hr
Jul 6, 8:37 AM CDTAreal Flood AdvisoryMOBMobile113 min
Jul 6, 9:59 AM CDTSpecial Marine WarningMOB91 min
Jul 5, 10:27 PM CDTAreal Flood WarningMOBOkaloosa12 hr
Jul 6, 8:40 AM CDTAreal Flood AdvisoryMOBEscambia2 hr
Jul 6, 10:12 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa2 hr
Jul 6, 10:23 AM CDTAreal Flood WarningMOBOkaloosa12 hr
Jul 6, 10:52 AM CDTAreal Flood AdvisoryMOBEscambia113 min
Jul 6, 12:23 PM CDTFlash Flood WarningMOBOkaloosa6 hr

Nearby

Areal Flood Warnings in Florida, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.